Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 1, 2005, 2:19 PM CDT for Cameron County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2005, 2:19 PM CDT (19:19 UTC)
- Expired
- Sep 1, 2005, 4:15 PM CDT
- In force
- 116 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 33 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3429 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 011922
FFWBRO
TXC061-012115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
219 PM CDT THU SEP 1 2005
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS
THIS INCLUDES THE CITIES OF...SAN BENITO...LA FERIA...HARLINGEN
* UNTIL 415 PM CDT
* AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING PRODUCING THUNDERSTORMS ALONG A LINE EXTENDING FROM
6 MILES SOUTH OF RANCHO VIEJO TO LA FERIA...OR ALONG A LINE
EXTENDING FROM JUST WEST OF BROWNSVILLE TO LA FERIA. THESE STORMS
ARE MOVING WEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA
ROSA.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 2592 9754 2631 9758 2635 9787 2606 9787
2602 9771
$$
SPEECE1 follow-up statement
000
WGUS74 KBRO 012042
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 PM CDT THU SEP 1 2005
TXC061-012052-
CAMERON TX-
342 PM CDT THU SEP 1 2005
...THE FLASH FLOOD WARNING FOR WESTERN CAMERON COUNTY IS CANCELLED...
AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS THAT WERE OVER WESTERN
CAMERON COUNTY HAVE DISSIPATED. ACCORDINGLY...THE FLASH FLOOD
WARNING FOR WESTERN CAMERON COUNTY HAS BEEN CANCELLED.
LAT...LON 2592 9754 2631 9758 2635 9787 2606 9787
2602 9771
$$
SPEECEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 10:29 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 1, 10:29 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1029 AM CDT THU SEP 1 2005 .UPDATE... FIRST WAVE OF MORNING THUNDERSTORM ACTIVITY HAS DISSIPATED WITH A SIGNIFICANT OUTFLOW BOUNDARY RACING OFF TO THE NORTHWEST. ANOTHER AREA OF SMALL THUNDERSTORMS IS STARTING TO POP UP JUST TO THE SOUTHWEST OF BROWNSVILLE. EXPECT MORE SEABREEZE SHOWERS AND THUNDERSTORMS TODAY WITH THE POSSIBILITY OF STRONG WINDS. THIS MORNINGS SOUNDING SHOWED A PWAT OF 2.30 AND A CAPE OF 5700. LAPSE RATES A RE STILL VERY STEEP...THUS ANY STORMS THAT DO DEVELOP COULD EASILY BE VERY STRONG. HEAVY RAINFALL IS ALSO A POSSIBILITY AS STORM MOTION FROM THIS MORNINGS SOUNDING IS ABOUT 5 KNOTS FROM THE SOUTH. WILL MAKE UPDATE FOR MORNING WORDING...OTHERWISE THE CURRENT FORECAST HAS EVERYTHING COVERED. && .MARINE... BUOY020 CHECKS IN THIS MORNING WITH LIGHT EASTERLY WINDS AND SWELLS OF AROUND 2 FEET. RUC MSL FIELDS KEEPS A FAIRLY LIGHT PGF OVER THE LOWER TEXAS COASTLINE FOR THE AFTERNOON HOURS WHICH WILL MAINTAIN FAIRLY STATUS QUO CONDITIONS IN PLACE. OVERALL CWF WORDING LOOKS OK. && .AVIATION... CONVECTION IS BEGINNING TO FIRE UP TO THE SOUTH AND WEST OF THE BRO AREA IN THE CURRENT TROPICAL AIRMASS IN PLACE OVER DEEP SOUTH TEXAS. THESE AREAS OF CONVECTION COULD LOWER VISIBILITIES AND CEILINGS INTO THE AFTERNOON AND EARLY EVENING HOURS. THIS TREND IS WELL REFLECTED IN THE CURRENT TAF PACKAGE AND WILL NOT MAKE ANY CHANGES AT THE MOMENT. && .PREV DISCUSSION... /ISSUED 420 AM CDT THU SEP 1 2005/ DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE ISOLATED TO SCATTERED CONVECTION ACROSS NORTHEAST MEXICO EXTENDING INTO THE WESTERN GULF OF MEXICO THIS MORNING. WEAKNESS IN THE RIDGE TO PERSIST TODAY WITH 500MB TROUGH/SHEAR AXIS DRAPED ACROSS SOUTH TX BETWEEN 500MB RIDGE ACROSS NORTHWEST TX AND 500MB RIDGE ACROSS GULF OF MEXICO. QUESTION TODAY WILL BE AREAL COVERAGE OF CONVECTION AND WHETHER POTENTIAL FOR SEVERE WEATHER. GIVEN INCREASE IN LOW TO MID LEVEL MOISTURE AND RECENT RECORD HIGH TEMPERATURES...BELIEVE LAPSE RATES WILL CONTINUE TO BE STEEP ENOUGH FOR CONVECTION TO DEVELOP ALONG SEABREEZE THIS AFTERNOON. WITH SHEAR AXIS ALOFT...BELIEVE THE POSSIBILITY OF SEVERE WEATHER WARRANTS MENTION OF HEAVY RAIN AND GUSTY WINDS IN THE GRIDS/ZONES THIS AFTERNOON AS STEERING CURRENTS WILL BE WEAK AND OUTFLOW WILL BE THE DOMINANT FOCUS FOR CONVECTION ONCE THE SEABREEZE CONVECTION DEVELOPS. WILL GO AHEAD AND INCREASE POPS SLIGHTLY TODAY AND FRIDAY AS WEAKNESS IN THE UPPER RIDGE CONTINUES ACROSS SOUTH TX AND LOW TO MID LEVEL MOISTURE CONTINUES TO INCREASE ACROSS DEEP SOUTH TX FROM THE GULF OF MEXICO. MAV TEMPERATURE GUIDANCE APPEARS STILL TOO COOL FOR MAX TEMPS SO WILL ADJUST MOS GUIDANCE WARMER. THE REST OF THE WEEKEND WARRANTS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE CWA AS MOISTURE OVER THE WESTERN GULF OF MEXICO AND THE BAY OF CAMPECHE CONTINUES TO MOVE INTO NORTHEAST MEXICO AND WESTERN PORTIONS OF SOUTH TX. 500MB RIDGE DEVELOPS ACROSS THE STATE SATURDAY AND SHIFTS WESTWARD SUNDAY BRINGING DRIER AIR TOWARDS SOUTH TX SUNDAY INTO MONDAY. THEREFORE...WILL DIMINISH RAIN CHANCES LABOR DAY INTO TUESDAY WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THE PERIOD MAINLY FOR AFTERNOON SEABREEZE CONVECTION. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 64/58/VEGA
Hazardous weather outlook, Sep 1, 8:03 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 803 AM CDT THU SEP 1 2005 TXZ248>257-021030- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 803 AM CDT THU SEP 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS...SOME STORMS POSSIBLY STRONG TO SEVERE...WILL CONTINUE TO DEVELOP ACROSS DEEP SOUTH TEXAS THIS MORNING AND AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL ARE LIKELY WITH SOME OF THESE STORMS. TORNADOES AND WATERSPOUTS ARE ALWAYS POSSIBLE WITH STRONG TO SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES OF UP TO 110 DEGREES WILL PERSIST EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:05 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.